Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 24, NWS State College, PA

May 27, 20124 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 27, 2012, 5:41 PM EDT for 4 counties in Pennsylvania. It was in force for 79 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2012, 5:41 PM EDT (21:41 UTC)
Expired
May 27, 2012, 7:00 PM EDT
In force
79 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:53 PM EDTHAIL 0.75Ebensburg, PAPENNY-SIZE HAIL REPORTED IN EBENSBURG.
May 27, 6:00 PM EDTTSTM WND DMGHollidaysburg, PATREES AND WIRES REPORTED DOWN IN HOLLIDAYSBURG.
May 27, 6:00 PM EDTTSTM WND DMGJohnstown, PATREES AND WIRES REPORTED DOWN IN JOHNSTOWN.
May 27, 6:09 PM EDTTSTM WND DMGJerome, PATREES AND WIRES REPORTED DOWN IN CONEMAUGH TWP.
May 27, 6:21 PM EDTTSTM WND DMGStoystown, PATREES AND WIRES REPORTED DOWN IN STOYSTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:21 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WUUS51 KCTP 272141
SVRCTP
PAC009-013-021-111-272300-
/O.NEW.KCTP.SV.W.0024.120527T2141Z-120527T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT SUN MAY 27 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 700 PM EDT

* AT 530 PM EDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM       
  BLANDBURG TO JEANNETTE...MOVING SOUTHEAST AT 25 MPH. THESE STORMS  
  ARE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  NANTY-GLO...
  LORETTO AND EBENSBURG...
  LORETTO...
  VINCO...
  GALLITZIN AND CRESSON...
  WESTMONT AND SOUTH FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DOWNED 
TREES AND POWER LINES ACROSS INDIANA COUNTY. DO NOT STAY OUTDOORS.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4010 7923 4013 7918 4036 7900 4065 7884
      4036 7822 3994 7933
TIME...MOT...LOC 2139Z 294DEG 21KT 4068 7840 4028 7953

$$

FORECASTER: KF
2 follow-up statements
915 
WWUS51 KCTP 272214
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SUN MAY 27 2012

PAC009-013-021-111-272300-
/O.CON.KCTP.SV.W.0024.000000T0000Z-120527T2300Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
614 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN SOMERSET...SOUTHERN CAMBRIA...SOUTHERN BLAIR AND NORTH
CENTRAL BEDFORD COUNTIES...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HOLLIDAYSBURG TO 13 MILES WEST
OF JENNERSTOWN...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  SKI GAP AND ROARING SPRING...
  CLAYSBURG AND STOYSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE! THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4010 7923 4013 7918 4036 7900 4042 7897
      4055 7862 4036 7822 3994 7933
TIME...MOT...LOC 2214Z 311DEG 31KT 4049 7813 4009 7926

$$

FORECASTER: KF
971 
WWUS51 KCTP 272241
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EDT SUN MAY 27 2012

PAC021-272250-
/O.CAN.KCTP.SV.W.0024.000000T0000Z-120527T2300Z/
CAMBRIA PA-
641 PM EDT SUN MAY 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CAMBRIA COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4011 7923 4012 7919 4017 7915 4025 7882
      4024 7866 4029 7864 4038 7828 4036 7822
      3996 7928 3998 7931
TIME...MOT...LOC 2240Z 311DEG 31KT 4027 7795 4000 7923

$$

PAC009-013-111-272300-
/O.CON.KCTP.SV.W.0024.000000T0000Z-120527T2300Z/
BEDFORD PA-BLAIR PA-SOMERSET PA-
641 PM EDT SUN MAY 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN SOMERSET...SOUTHERN BLAIR AND NORTH CENTRAL BEDFORD
COUNTIES...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES EAST OF ROARING SPRING TO 14 MILES WEST OF
ACOSTA...MOVING SOUTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STOYSTOWN...JENNERSTOWN...HOOVERSVILLE AND BENSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE! THIS 
IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4011 7923 4012 7919 4017 7915 4025 7882
      4024 7866 4029 7864 4038 7828 4036 7822
      3996 7928 3998 7931
TIME...MOT...LOC 2240Z 311DEG 31KT 4027 7795 4000 7923

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:21 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 27, 4:21 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SUN MAY 27 2012

.SYNOPSIS...
A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES
APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT
WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK
WEEK ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH
MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO
THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS
POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH
AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL
SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN
HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF
SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST
/THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT
THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A
POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICABLY
ABOVE NORMAL.

FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE
UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN
CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU.

BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW
LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING
TEMPS BACK BELOW NORMAL.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE
BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL
BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY
FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE
MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT
LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT
FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA
THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND
AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU
TONIGHT.

OUTLOOK...

MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.

TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 5:23 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SUN MAY 27 2012

PAZ012-017>019-024>028-045-049>053-056>059-063-282130-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
523 PM EDT SUN MAY 27 2012

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-033>037-041-042-046-064>066-282130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-ADAMS-YORK-
LANCASTER-
523 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
PENNSYLVANIA INTO THE MID EVENING HOURS. A FEW OF THESE STORMS
MAY BE STRONG WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, May 27, 4:02 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT SUN MAY 27 2012

PAZ058-059-272100-
LEBANON PA-SCHUYLKILL PA-
402 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LEBANON AND
SOUTHWESTERN SCHUYLKILL COUNTIES THROUGH 5 PM EDT...

AT 358 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING EAST AT
10 MPH.

DOWNBURST WIND GUSTS TO 45 MPH AND MARBLE SIZE HAIL ARE POSSIBLE
WITH THIS STORM. VERY HEAVY RAIN OVER OVER ONE INCH IN JUST 20 TO 30
MINUTES WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES
ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
LICKDALE...TREMONT...PINE GROVE AND SUMMIT STATION.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 3 AND 8...I-81 BETWEEN MILE MARKERS 90 AND
114.

LAT...LON 4055 7614 4051 7625 4051 7634 4049 7643
      4045 7637 4043 7655 4052 7658 4055 7654
      4061 7661 4066 7654 4070 7641 4071 7619

FORECASTER: LAMBERT
Special weather statement, May 27, 4:25 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SUN MAY 27 2012

PAZ017-018-025-272100-
BLAIR PA-CLEARFIELD PA-NORTHERN CENTRE PA-
425 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...

AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAMEY...MOVING EAST AT
10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOUTZDALE AND SANDY RIDGE.

LAT...LON 4091 7814 4080 7814 4074 7823 4075 7813
      4073 7813 4069 7821 4069 7837 4072 7835
      4073 7849 4088 7851

FORECASTER: KF
Local storm report, May 27, 4:50 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
05/27/2012                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN IN RIDGWAY.

&&

EVENT NUMBER CTP1200031

EVANEGO
Special weather statement, May 27, 5:02 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT SUN MAY 27 2012

PAZ006-011-012-037-272200-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
502 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...
NORTHWESTERN CLINTON...POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 457 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO CHERRY SPRINGS STATE PARK TO DRIFTWOOD...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT ULYSSES...HARRISON
VALLEY...OLE BULL STATE PARK...WESTPORT AND RENOVO.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.

LAT...LON 4185 7750 4154 7757 4154 7760 4146 7760
      4124 7772 4136 7825 4140 7826 4141 7832
      4167 7811 4200 7797 4200 7782

FORECASTER: LAMBERT
Special weather statement, May 27, 5:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 27 2012

PAZ024-025-272200-
BLAIR PA-CAMBRIA PA-
528 PM EDT SUN MAY 27 2012

...LINE OF STRONG THUNDERSTORMS APPROACHING CAMBRIA COUNTY...

AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTOVER TO DELMONT...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE AS THESE STORMS
MOVE THROUGH THE AREA AROUND 6 PM. THESE STORMS WILL AFFECT
COLVER...EBENSBURG AND LORETTO.

LAT...LON 4029 7906 4046 7894 4065 7885 4047 7841
      4028 7903

FORECASTER: KF
Special weather statement, May 27, 5:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT SUN MAY 27 2012

PAZ046-049-272215-
SOUTHERN LYCOMING PA-UNION PA-
537 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION AND SOUTH
CENTRAL LYCOMING COUNTIES 615 PM EDT...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLOMSVILLE...MOVING
NORTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL AND BRIEF WIND GUSTS TO 45
MPH. THIS STORM WILL AFFECT ELIMSPORT AND DUBOISTOWN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 210...I-180 NEAR MILE MARKER 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

LAT...LON 4129 7709 4111 7689 4109 7688 4107 7685
      4105 7686 4101 7713 4103 7715 4107 7714
      4109 7719 4118 7727

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:37 AM EDTDense Fog AdvisoryCTPBedford, Blair, Centre, Fulton, Huntingdon, Mifflin6 hr
May 27, 3:06 AM EDTSpecial Weather StatementCTPSchuylkill24 min
May 27, 1:38 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland82 min
May 27, 1:47 PM EDTSpecial Weather StatementCTPSomerset43 min
May 27, 1:52 PM EDTFlash Flood WarningCTPAdams, Cumberland83 min
May 27, 1:52 PM EDTSpecial Weather StatementCTPAdams53 min
May 27, 2:03 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset43 min
May 27, 2:28 PM EDTSpecial Weather StatementCTPBedford62 min
May 27, 3:58 PM EDTSpecial Weather StatementCTPElk77 min
May 27, 4:02 PM EDTSpecial Weather StatementCTPSchuylkill58 min
May 27, 4:25 PM EDTSpecial Weather StatementCTPClearfield35 min
May 27, 4:37 PM EDTSevere Thunderstorm WarningCTPCambria, Cameron, Clearfield, Elk53 min
May 27, 5:02 PM EDTSpecial Weather StatementCTPCameron, Potter58 min
May 27, 5:10 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 1 more80 min
May 27, 5:28 PM EDTSpecial Weather StatementCTPCambria32 min
May 27, 5:37 PM EDTSpecial Weather StatementCTPUnion38 min
May 27, 5:51 PM EDTSpecial Weather StatementCTPMifflin24 min
May 27, 6:08 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 7 more52 min
May 27, 6:21 PM EDTSpecial Weather StatementCTPLycoming, Montour, Union54 min
May 27, 6:54 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 5 more66 min
May 27, 7:07 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Perry and 1 more38 min
May 27, 7:18 PM EDTSpecial Weather StatementCTPLycoming27 min
May 27, 7:21 PM EDTSpecial Weather StatementCTPMontour, Northumberland24 min
May 27, 7:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland44 min
May 27, 7:51 PM EDTSpecial Weather StatementCTPSomerset39 min
May 27, 7:56 PM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Dauphin, Lancaster, Lebanon, Montour and 3 more81 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.